PROMOTING ACCESS TO AFRICAN RESEARCH

Journal of the Nigerian Association of Mathematical Physics

Log in or Register to get access to full text downloads.

Remember me or Register



DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

Stiffly stable continuous extension of second derivative linear multi-step methods with an off-step point for initial value problems in ordinary differential equations.

MN Ikhile, RI Okuonghae

Abstract




In this paper, we introduce a continuous extension of second derivative linear multi-step methods with a hybrid point for the numerical solution of initial valued stiff ordinary differential equations. The continuous extension is based on the Gear's fixed step size backward differential methods [7]. The intervals of absolute stability of methods of step number k𕟯 are determined using the root locus plot. Numerical results of the methods solving a non-linearly stiff initial value problem in ordinary differential equations are compared with that from the state-of-the-art ordinary differential equations code of MATLAB discussed in Higham et al [9].

JONAMP Vol. 11 2007: pp. 175-190



http://dx.doi.org/10.4314/jonamp.v11i1.40211
AJOL African Journals Online